Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2000, 4:58 PM CDT for Johnston County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 4:58 PM CDT (21:58 UTC)
- Expired
- May 27, 2000, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnston County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3348 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
460 WUUS54 KOUN 272159 SVROKC OKC069-272245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 458 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 458 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF TISHOMINGO...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BROMIDE...COLEMAN...CONNERVILE... FILLMORE...MILBURN...PONTOTOC...RAVIA...REAGAN...TISHOMINGO AND WAPANUCKA HAIL UP TO THE SIZE OF QUARTERS IS LIKELY...WIND GUSTS TO AT LEAST 60 MPH ARE POSSIBLE. LAT...LON 3450 9673 3420 9677 3419 9643 3441 9642 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 27, 3:30 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORMS WILL CONTINUE INTO THE LATE AFTERNOON AND POSSIBLY EVENING HOURS ACROSS EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA. WITH THE ABUNDANT MOISTURE IN PLACE...AND RELATIVELY SLOW MOVEMENT OF CONVECTION...FLASH FLOODING WILL CONTINUE TO BE A THREAT. ATTM...DO NOT PLAN TO ISSUE A FLASH FLOOD WATCH FOR RED RIVER COUNTIES...BUT MAY HIGHLIGHT FOR HEAVY RAIN IN ZONE FORECASTS. MAIN FRONTAL BOUNDARY HAS SLOWED DOWN CONSIDERABLY THIS AFTERNOON AND IS NOT EXPECTED TO CLEAR THE FORECAST AREA UNTIL SOMETIME THIS EVENING. EVEN STILL...H85 FRONT WILL NEED TO BE MONITORED FOR ELEVATED CONVECTION AT LEAST THROUGH MID EVENING. MAY INCLUDE SLIGHT CHANCE POPS ACROSS PORTIONS OF CENTRAL OKLAHOMA FOR THIS EVENING...BUT WILL LOOK AT SATELLITE AND RADAR TRENDS BEFORE SETTING NUMBERS IN STONE. DRY AND HOT WEATHER IS EXPECTED FOR SUNDAY AND MOST OF MEMORIAL DAY. WITH WEAK FRONTAL BOUNDARY STILL PROGD TO SLIP INTO AREA LATE MONDAY THROUGH TUESDAY MORNING...WILL KEEP LOW POPS IN...MAINLY ACROSS THE NORTH AND CENTRAL ZONES. SYNOPTIC BOUNDARY PROGD TO STAY NORTH OF AREA TUESDAY-THURSDAY BY MEDIUM RANGE MODELS...BUT IF CONVECTION DOES INDEED OCCUR ALONG AND NORTH OF BOUNDARY...A MORE SOUTHERN PLACEMENT WOULD BE IN ORDER. HOWEVER....WITH EVEN A MORE SOUTHERN PLACEMENT...DO NOT SEE POPS NECESSARY FOR CENTRAL AND SOUTHERN SECTIONS...SO WILL REMOVE THEM THERE BUT KEEP THEM ACROSS THE NORTH. PRELIM NUMBERS SUBJECT TO CHANGE... OKC 62 90 65 95 / 20 0 0 10 PNC 58 90 65 94 / 0 0 0 0 GAG 52 92 64 96 / 0 0 0 20 HBR 60 93 65 98 / 10 0 0 10 SPS 63 94 66 97 / 20 0 0 0 DUA 64 90 65 94 / 40 0 0 0 FCSTID = 11 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 2:38 PM CDT, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 5 S WINDTHORST TX 2.75 INCH HAIL
05/27/00 ARCHER AMATEUR RADIO REPORT
0200 PM 9 W JOY TX .75 INCH HAIL
05/27/00 CLAY PUBLIC REPORT
FMLocal storm report, May 27, 3:14 PM CDT, 1 hour 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM CHARLIE TX 1.00 INCH HAIL
05/27/00 CLAY HAM RADIO REPORT
0306 PM WINDTHORST TX .75 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
1200 AM WINDTHORST TX 1.00 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
0318 PM 3 SE WINDTHORST TX 1.00 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
0317 PM 6 NW PETROLIA TX .88 INCH HAIL
05/27/00 CLAY HAM REPORT
TLLocal storm report, May 27, 3:33 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 PM 15 NE WICHITA FALLS TX 1.75 INCH HAIL
05/27/00 WICHITA
CWLocal storm report, May 27, 4:09 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 3 SW DEAN TX 1.75 INCH HAIL
05/27/00 CLAY
0405 PM 1 N HOLLIDAY TX 1.75 INCH HAIL
05/27/00 ARCHER
CWLocal storm report, May 27, 4:12 PM CDT, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM JOLLY TX 1.00 INCH HAIL
05/27/00 CLAY
CWLocal storm report, May 27, 4:38 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 5 SW AIRPORT IN WICHITA F TX 1.00 INCH HAIL
05/27/00 WICHITA
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Washita | 38 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 49 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 27 min |
| May 26, 7:35 PM CDT | Tornado Warning | OUN | Caddo | 25 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 53 min |
| May 26, 7:57 PM CDT | Tornado Warning | OUN | Caddo | 48 min |
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 55 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 59 min |
| May 26, 8:38 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 26, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 26, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 32 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 34 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 47 min |
| May 26, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 47 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| May 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 48 min |
| May 27, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| May 27, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 62 min |
| May 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.